Jump to content

Trouble With Quinolone Antibiotics?


AppleScruffs
 Share

Recommended Posts

I have asthma and allergies, and about four weeks ago, I started wheezing pretty badly out of nowhere, it sounded like I had bronchitis or was developing pneumonia (which I get pretty often). I went to my doctor, and was put on a big burst of prednisone, and a quinolone called Levaquin.

Strangely enough, the wheezing has lingered around for weeks, and is only just starting to get a bit better. My heart rate has been about 130 for the past week! The doctor seemed to think the Levaquin was the culprit at first, and when I stopped it, the palpitations/headaches/feeling like I was going to pass out got a bit better, but not entirely. My HR is now always at least at 100, and often goes up to 130 or higher.

I am at college and this has been making getting to and keeping up with classes pretty difficult! :P

I was just wondering, if Levaquin or any other quinolones are something that have triggered flare-ups of symptoms, particularly tachycardia, for anyone else?

Link to comment
Share on other sites

Hi,

I took the same drug one time and had such episodes of tachycardia that I felt it had to be from that since it happened like 2hrs of taking it. Then I took it again and it was the same. It took me a while to get over it. Felt like it sent my system into overdrive for a while.

Feel better.

Link to comment
Share on other sites

I have a history of chronically low potassium. You should not take this drug if you have low potassium. I did not know this and had a terrible time, ended up in the ER. My doctor did a potassium blood test and put me on pills.

Could you possibly have low potassium, and that is why you are having troubles?

Angela

Link to comment
Share on other sites

Just stopped Levaquin today (being treated for lyme). It made me tired - I felt like I had been hit by a truck. I had a few heart episodes were it seemed to beat super fast for few beats. I had 3 EKGs before and during the first week. This was recommended by prescribing dr and cardiologist. I stopped taking it today because I think it is causing major shoulder tendon pain.

Link to comment
Share on other sites

  • 1 month later...

Don't ever take it is right!

Made me look like I had run a Marathon!!!!!

Also watch out for the statins did the same thing to me Caduet...

I have informed all of my family and friends.

most docs won't take the statins.

That group of antibiotics have a black box warning.

Just Google them.

BellaMia~

Link to comment
Share on other sites

I am with Sara on this one! Took my first trip (hopefully only) trip in an abulance after taking this! Then I had hives for almost a month. I had my first really horrible panic surge. I was with my parents and told them both I love you and I think I am going to die. I know it sounds silly but if you look this class of drugs up on wiki- it is not rare to have a problem with them.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...